Alert archive / California / Wind Advisories in 2019
Wind Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 4, 2019, 3:38 AM PST for Santa Barbara County, California. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 3:38 AM PST (11:38 UTC)
- Expired
- Feb 5, 2019, 8:28 PM PST
- In force
- 41 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WWUS76 KLOX 041138 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 338 AM PST Mon Feb 4 2019 CAZ051-052-042300- /O.NEW.KLOX.WI.Y.0013.190204T1138Z-190204T2300Z/ San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 338 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 PM PST this afternoon. * WINDS AND TIMING...Southwest winds 20 to 30 mph with gusts to 50 mph will develop this morning and persist through this afternoon. Winds will then diminish to below advisory levels this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 58,154, 166 as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-038-042300- /O.NEW.KLOX.WI.Y.0013.190204T1138Z-190204T2300Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 338 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 PM PST this afternoon. * WINDS AND TIMING...Southwest winds 15 to 25 mph with gusts to 40 mph will increase this morning and persist through this afternoon. Winds will decrease late this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-042300- /O.NEW.KLOX.WI.Y.0013.190204T1138Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 338 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PST Tuesday. * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will strengthen this morning and persist through early this evening. Winds will then begin to dimish some this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-042300- /O.NEW.KLOX.WI.Y.0013.190204T1138Z-190204T2300Z/ Santa Monica Mountains Recreational Area- 338 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 PM PST this afternoon. * WINDS AND TIMING...South to southwest winds 20 to 30 mph with gusts to 50 mph will develop this morning and persist through mid afternoon. Winds will then diminish some late this afternoon into this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/ASR
6 follow-up statements
470 WWUS76 KLOX 042309 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 309 PM PST Mon Feb 4 2019 CAZ037-038-050800- /O.EXP.KLOX.WI.Y.0013.000000T0000Z-190204T2300Z/ /O.NEW.KLOX.WI.Y.0014.190204T2309Z-190205T1800Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 309 PM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 10 AM PST Tuesday. * WINDS AND TIMING...Southwest winds 15 to 25 mph with gusts to 40 mph will continue through Tuesday morning. * Impacts...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-051-052-050015- /O.EXP.KLOX.WI.Y.0013.000000T0000Z-190204T2300Z/ Santa Monica Mountains Recreational Area- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 309 PM PST Mon Feb 4 2019 ...WIND ADVISORY HAS EXPIRED... The wind advisory for the mountains of Santa Barbara and San Luis Obispo counties has been converted to a winter weather advisory due to lowering snow levels. Wind gusts to 45 mph will still occur in the mountains tonight through Tuesday morning. $$ CAZ059-050800- /O.CON.KLOX.WI.Y.0013.000000T0000Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 309 PM PST Mon Feb 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY... * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will continue through Tuesday evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
423 WWUS76 KLOX 050652 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1052 PM PST Mon Feb 4 2019 CAZ037-038-051500- /O.EXT.KLOX.WI.Y.0014.000000T0000Z-190205T2300Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 1052 PM PST Mon Feb 4 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS AND TIMING...Southwest winds 15 to 25 mph with gusts to 40 mph will continue through Tuesday morning. * Impacts...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-051500- /O.CON.KLOX.WI.Y.0013.000000T0000Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1052 PM PST Mon Feb 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY... * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will continue through Tuesday evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
186 WWUS76 KLOX 051122 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 322 AM PST Tue Feb 5 2019 CAZ038-051230- /O.CAN.KLOX.WI.Y.0014.000000T0000Z-190205T2300Z/ Cuyama Valley- Including the city of Cuyama 322 AM PST Tue Feb 5 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. The gusty southwest winds 15 to 25 mph with gusts to 40 mph will now be covered by the Winter Weather Advisory. Therefore the wind advisory for the Cuyama Valley has been cancelled. $$ CAZ037-051930- /O.CON.KLOX.WI.Y.0014.000000T0000Z-190205T2300Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 322 AM PST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS AND TIMING...Southwest winds 15 to 25 mph with gusts to 40 mph will continue through this morning. * Impacts...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-051930- /O.CON.KLOX.WI.Y.0013.000000T0000Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 322 AM PST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
304 WWUS76 KLOX 051836 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1036 AM PST Tue Feb 5 2019 CAZ037-051945- /O.CAN.KLOX.WI.Y.0014.000000T0000Z-190205T2300Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 1036 AM PST Tue Feb 5 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Local west to northwest winds 15 to 25 mph can be expected through the afternoon. $$ CAZ059-060245- /O.CON.KLOX.WI.Y.0013.000000T0000Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1036 AM PST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
253 WWUS76 KLOX 052356 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 356 PM PST Tue Feb 5 2019 CAZ059-060500- /O.CON.KLOX.WI.Y.0013.000000T0000Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 356 PM PST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
012 WWUS76 KLOX 060428 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 828 PM PST Tue Feb 5 2019 CAZ059-060530- /O.CAN.KLOX.WI.Y.0013.000000T0000Z-190206T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 828 PM PST Tue Feb 5 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have diminished considerably. As a result, the Wind Advisory has been cancelled. $$ Sirard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:22 AM PST, 16 minutes earlier.
Area forecast discussion, Feb 4, 3:22 AM PST, 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
322 AM PST Mon Feb 4 2019
.SYNOPSIS...03/830 PM.
Rain and snow will continue across the region through early
Wednesday with heavy precipitation falling on Monday. Temperatures
will cool to well below normal and snow levels will drop below
most pass levels Monday through Wednesday.
&&
.SHORT TERM (TDY-WED)...04/322 AM.
Scattered light showers continue over the area south of Pt
Conception this morning. A cold and fairly vigorous trof spawned
from a very cold upper low off of the Pac NW is just entering NW
SLO county this trof will push through the area this morning and
exit LA county early in the afternoon. A second less vigorous
trof will move through on the heals of the first and will keep the
shower activity going through the afternoon and overnight. During
the 24 hour period from dawn today to dawn Tuesday this system
should produce about a half inch to an inch of rain across the
coasts and vlys, 1 to 2 inches over the south facing slopes and
the big winning looks like it will be the south slopes of the San
Gabriel Mtns where 2 to 3 inches of rain is now forecast. The peak
rainfall will occur near the trof axis (mid morning for SLO and
nrn SBA county, noonish for srn SBA county and VTA county and
early afternoon for LA county) hourly rainfall rates will be
0.25"-0.50" per hour range with local 0.75"/hr rates possible in
the San Gabriel Mountains of Los Angeles County.
The trof will also bring strong winds. Advisory level gusts will
develop over all of the mtns the interior vlys of SLO and SBA
county and esp the Antelope Vly. Wind advisories have been posted
for these areas save for the mtns of VTA and LA counties where the
Winter Storm Warning is in effect.
Snow levels of 5000-6000 feet today will drop to 3500-4500 feet
Tuesday morning and to 2500-3500 feet on Wednesday morning.
The higher mountain passes will see snow late today and by
Tuesday morning all of the passes will see accumulating snow.
Most precipitation will end by late Tuesday but some snow showers
will continue across the north facing slopes on the Kern county
line through Wednesday morning.
Mountain locations in Los Angeles County could receive another
one to two feet of snow with 9 to 18 inches falling in Ventura
County and lesser amounts in Santa Barbara and SLO County
mountains. A Winter Storm Warning is in effect for the Los Angeles
and Ventura County mountains through early Wednesday.
The cold upper low currently near the Pac NW will slide into the
state on Tuesday. It will bring more showers to the area as well
as the very low snow levels. This system will not have that much
moisture to work with and rainfall totals will be much less
generally around a quarter inch.
Dry northerly flow moves in behind the exiting trof on Wednesday.
Skies will turn partly cloudy.
Hgts are well below normal and abnormally low on Tuesday. 552 DM
hgts today drop to 544 DM Tuesday. On Tuesday evening the 539 DM
hgt line brushes the northern tip of LA county. On Wednesday hgts
rebound to 555 DM.
Max temps across the csts and vlys will struggle to reach 60 all
three days but Tuesday will be coldest with max temps 14 to 18
degrees below normal.
.LONG TERM (THU-SUN)...03/330 PM.
After some lingering showers and cold morning temperatures, skies
should clear by late Wednesday and this will likely result in
another cold morning on Thursday though warmer than Wednesday.
A clear Thursday will result in some good heating across the
region and afternoon temperatures will sneak within single digits
to normal.
It is uncertain whether Friday may provide another good
opportunity for warming temperatures as yet another storm system
begins to spread clouds over the region. By Friday night and then
into Saturday there is a slight chance of precipitation and models
hint at possibly another wet weekend.
&&
.AVIATION...04/0659Z.
At 0530Z at KLAX...there was no marine layer nor a sfc based
inversion.
Low confidence in all TAFs. Cigs and Vis will vary frequently over
the next 24 hours. All sites will see scattered shower activity
this evening and then steady shower activity develop towards
dawn.
LAX...Low confidence in TAF. Cigs and Vis will vary frequently over
the next 24 hours. Scattered shower activity will increase
around 12Z and decrease around 23Z. Good confidence in crosswinds
forecast at 15Z.
KBUR...Low confidence in TAF. Cigs and Vis will vary frequently
over the next 24 hours. Scattered shower activity will increase
around 12Z and decrease around 23Z.
&&
.MARINE...04/246 AM.
Moderate confidence for Small Craft Advisory(SCA)conditions over
most of the coastal waters through early Wednesday for winds
and/or seas, except for a few break breaks. Have extended (SCA)
for the outer waters through early Wednesday morning as well as
the southern portion of the inner waters (PZZ655) from Point Mugu
to San Mateo Point. Widespread short period wind swell also
impact most of the area, especially over the inner waters.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 11 AM PST this morning for
zones 34-35-39>41-87. (See LAXCFWLOX).
Wind Advisory in effect until 3 PM PST this afternoon for
zones 37-38-46-51-52. (See LAXNPWLOX).
Winter Storm Warning in effect until 4 AM PST Wednesday for
zones 53-54. (See LAXWSWLOX).
Wind Advisory in effect until 9 PM PST Tuesday for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Wednesday for
zones 645-655-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Tuesday for
zone 650. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
Low elevation snow is possible on Tuesday and early Wednesday
that would impact mountain passes and area roads including the
Grapevine/Interstate 5.
&&
PUBLIC...Rorke/Kj
AVIATION...Rorke
MARINE...Kaplan/Kittell
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 5:07 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 82 min |
| Feb 4, 5:10 AM PST | Special Weather Statement | LOX | Santa Barbara | 50 min |
| Feb 4, 5:56 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 94 min |
| Feb 4, 6:05 AM PST | Special Marine Warning | LOX | 55 min | |
| Feb 4, 6:41 AM PST | Special Weather Statement | LOX | Santa Barbara | 49 min |
| Feb 4, 7:54 AM PST | Areal Flood Advisory | LOX | Ventura | 111 min |
| Feb 4, 8:29 AM PST | Special Marine Warning | LOX | 31 min | |
| Feb 4, 9:20 AM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Feb 4, 9:27 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 2 hr |
| Feb 4, 11:12 AM PST | Beach Hazards Statement | LOX | Los Angeles | 53 hr |
| Feb 4, 11:12 AM PST | High Surf Advisory | LOX | 53 hr | |
| Feb 4, 12:15 PM PST | Areal Flood Advisory | LOX | Los Angeles | 2 hr |
| Feb 4, 1:24 PM PST | Winter Weather Advisory | LOX | Santa Barbara | 37 hr |
| Feb 4, 3:09 PM PST | Wind Advisory | LOX | Santa Barbara | 19 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.